MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGM343420
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Vascular Dissection (3160)
Date of Event 06/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The review of the manufacturing paperwork verified that the lot met all pre-release specifications.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2020 this patient underwent open surgery to treat a type b dissection using a gore® tag® conformable thoracic stent graft with active control system.The procedure was an arch replacement with elephant trunk with the gore® tag® conformable thoracic stent graft with active control system being placed directly into the elephant trunk.After the physician placed the device, while attempting to remove the angulation mechanism, the red lockwire handle came half way off and became stuck on the delivery handle.The physician pulled with greater force, but the lockwire handle was unable to be removed.The physician decided to cut the wire at the trailing end of the device, but was still unable to remove the lock pin mechanism.The gore® tag® conformable thoracic stent graft with active control system was gently removed from the patient and replaced with another gore® tag® conformable thoracic stent graft.Second device placement was successful and the patient tolerated the procedure.
 
Additional Manufacturer Narrative
H6: updated patient, device, method, and conclusion coding.Engineering evaluation findings: the gore® tag® device was returned to gore for an engineering evaluation.During investigation, it was confirmed that lockwire was cut at the trailing lockwire skive.Slight resistance was felt when using tweezers to remove the lockwire from the olive, but the lockwire was able to be removed from the olive.After the lockwire released from the olive, the remaining lockwire was able to move through the catheter without resistance.There was no indication of any damage or manufacturing anomaly that could relate to the reported event description.The findings of this evaluation could not confirm these reported observations.The review of the manufacturing records for the device verified the lot met all pre-release specifications.It should be noted the gore® tag® conformable thoracic stent graft with active control system instructions for use state: the gore® tag® conformable thoracic stent graft is intended for endovascular repair of all lesions of the descending thoracic aorta.Backup deployment mechanism: in the event that removing the red lockwire handle does not initiate removal of the lockwire from the catheter, and the problem is suspected to have occurred in the deployment hub, the deployment hub has a feature designed to protect the patient against this problem becoming a hazard.Remove the deployment line access hatch then cut and pull the lockwire in the channel labeled 3 with an appropriate tool.Fully remove the lockwire with a steady motion.This action will remove the lockwire from the catheter.

Brand Name
GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10351701
Report Number2017233-2020-01069
Device Sequence Number3168195
Product Code MIH
UDI-Device Identifier00733132646975
UDI-Public00733132646975
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2023
Device Model NumberTGM343420
Device Catalogue NumberTGM343420
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2020
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date07/31/2020
Supplement Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR
Patient Weight79